Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Water blisters on ankle, draining, taken antibiotic ointment and bandaid, previously BP med and diuretic, rod in femur

My 89-year-old mother is visiting with me and for the last 3-4 days has been developing water blisters on the outside of her left ankle. This is above her shoe line. I have been using antibiotic ointment and covering with a bandaid because the first day she was breaking them open. These blisters do seem to break on drain on their own, however. I saw this happen while we were watching television. She is on a BP med and diuretic I believe. She had a rod placed in her femur several years ago but otherwise is pretty healthy. Any thoughts?
Asked On : Thu, 24 May 2012
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Welcome to HealthcareMagic forum.

The blister seem like an infection as elderly are more prone to infection; most common organism being staphylococcus.

I presume your mother is not diabetic.

You are doing the right job by applying antibiotic ointments. However I would suggest you to cover the lesion with a sterile gauze (which is available over the counter) instead of band aid as there is a tendency to cause skin peeling especially over the fragile infected area in elderly.

It is absolutely essential to maintain proper aseptic conditions. Avoid unnecessary handling the affected region with bare fingers. Watch the progress. If there is not proper healing in the next few days or if your mother develops fever with chills, you would need to seek prompt medical help. Oral antibiotics may be needed in such cases.

In addition complete hemogram and blood sugar testing is entailed if there is worsening of the condition.

I wish your mother a good and speedy recovery.

Answered: Thu, 24 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor